Alert archive / California / Wind Advisories in 2014

Wind Advisory 1, NWS Sacramento, CA

February 7, 2014

NWS Sacramento, CA issued this wind advisory at Feb 7, 2014, 3:30 AM PST. It took effect at Feb 7, 2014, 2:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2014, 3:30 AM PST (11:30 UTC)
In effect from
Feb 7, 2014, 2:00 PM PST
Expired
Feb 8, 2014, 3:06 AM PST
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS76 KSTO 071130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST FRI FEB 7 2014

CAZ015>019-072330-
/O.NEW.KSTO.WI.Y.0001.140207T2200Z-140208T1900Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...
STOCKTON...MODESTO
330 AM PST FRI FEB 7 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PST SATURDAY.

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE TODAY BECOMING STRONGEST TONIGHT
  THROUGH MIDDAY SATURDAY.

* LOCATIONS INCLUDE: SACRAMENTO...CHICO...REDDING...STOCKTON... 
  MODESTO.

* IMPACTS: POTENTIAL TREE DAMAGE...TRAVEL IMPACTS...AND POWER
  OUTAGES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND/OR GUSTS
TO 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
615 
WWUS76 KSTO 072120
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
120 PM PST FRI FEB 7 2014

CAZ015>019-081400-
/O.CON.KSTO.WI.Y.0001.140207T2200Z-140208T1900Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...
STOCKTON...MODESTO
120 PM PST FRI FEB 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY...

* WINDS: SOUTHEAST SUSTAINED WIND 15 TO 30 MPH WITH GUSTS UP TO
  45 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING BECOMING STRONGEST
  TONIGHT THROUGH MIDDAY SATURDAY.

* LOCATIONS INCLUDE: SACRAMENTO...CHICO...REDDING...STOCKTON...
  MODESTO. STRONGEST WINDS WILL BE IN THE NORTHERN AND CENTRAL
  SACRAMENTO VALLEY.

* IMPACTS: POTENTIAL TREE DAMAGE...TRAVEL IMPACTS...AND POWER 
  OUTAGES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND/OR GUSTS
TO 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
959 
WWUS76 KSTO 081106
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
306 AM PST SAT FEB 8 2014


CAZ015>019-081215-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-140208T1900Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...
STOCKTON...MODESTO
306 AM PST SAT FEB 8 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

ALTHOUGH BREEZY WINDS CONTINUE THROUGHOUT THE SACRAMENTO AND
NORTHERN SAN JOAQUIN VALLEYS...WIND SPEEDS HAVE DROPPED BELOW WIND
ADVISORY CRITERIA AND PRESSURE GRADIENTS CONTINUE TO DECREASE.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:57 PM PST, 5 hours 33 minutes earlier.

Area forecast discussion, Feb 6, 9:57 PM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
957 PM PST Thu Feb 6 2014

.Synopsis...
Series of moist Pacific storms will impact Interior Northern
California through early next week bringing rain, snow in the
mountains and breezy to windy conditions at times.

&&

.Discussion...
Brief break in precip expected for much of the valley overnight,
however precip will continue over the west slopes of the northern
Sierra into Friday morning.

Next wave moves onshore Friday with increasing warm advection
eventually bringing snow levels up a bit. Precip expected to
increase across the entire region by late in the day and pick up
in intensity overnight and into Saturday.

Updates issued.

&&

.Previous Discussion...
First wave of precip in Norcal moved south of our CWA by midday as
the vort max off the central CA coast dropped SEwd to off the
Socal coast. Weaker short wave and area of showers moved through
the Nrn portion of the CWA this afternoon...mainly affecting the
coastal mtns and Nrn zones including the Nrn Sac Vly...with area
of showers also moving up the Siernev. The weaker wave is between
the 2 larger scale waves...the one to our S and the other rotating
around the Rex low over the Pac NW.

This system will wind down tonite and there will be a break in the
wx. Then on Fri and into the weekend the much wetter and warmer wx
system will impact Norcal. The main TPW plume around 140-150W will
advect NEwd as energy rotates around the base of the central Pac
trof and the Pacific jet moves into Norcal. WAA precip will
rapidly develop over Norcal on Fri with the amplification of the
ridge and jet shifting the +2 to +3 standard deviation plume
gradually Nwd on Sat. With the influx of subtropical air...snow
levels will rise so the initial warning for the Siernev around 5
kft will need to be tweaked to higher snow levels during the
weekend. Snow levels could rise to near or above the major passes
on I-80/Hwy 50 during the late Sat early Sun time frame. In
advance of this...the main impact will be Fri afternoon and Fri
nite with the lower snow levels and focus of the plume over the
80/50 corridor. Thus...we upgraded the watch to a warning in the
afternoon package.

A gradual drop in snow levels to below pass level is likely on
Sun as the jet sags Swd again. Main changes to the forecasts were
to QPF and snow levels...and in increasing winds Fri afternoon
into Sat morning in the valley as Sly upvalley flow increases in
the warm sector. Later forecasts will hone-in on possible wind
advisories for the valley as up valley gradients increase to 4 to
5 mbs. NAM 925 mbs winds increase to 45 to nearly 50 kts in the
Nrn Sac vly Fri evening with the band of strongest winds dropping
Swd into the Srn Sac vly Sat morning. Min temps were upped during
this time (and for Sun morning) due to the WAA Sly winds. Precip
continues into Sun...although the upper jet sags a little into
Norcal pushing the plume Swd during the day along with the heavier
band of precip. Snow levels expected to gradually lower up N as
the jet sags Swd. JHM

&&

.Extended Discussion (Monday through Thursday)...
A break in the wet weather pattern looks to be Monday as weak
ridging allows precipitation to taper off over the area by later
in the day. However, another series of waves are forecast to
weaken the ridge and push through the Pacific Northwest beginning
Tuesday and continuing through the week. Currently, best chances
for precipitation across NorCal increase for Wednesday and
Thursday as slightly stronger waves push through the west coast.
Despite cloud cover and occasional precipitation, daytime highs
throughout the extended period are expected to remain several
degrees above normal with moderate to high snow levels under
moderately warm airmass. Shen

&&

.Aviation...
Storm system over NorCal will bring a mix of VFR/MVFR/IFR
conditions in the valley. Expect the mix to become more MVFR/IFR
conditions overnight and on Friday as the next storm wave
approaches. Generally IFR/LIFR conditions for mountains the next
24 hours, with snow levels down to 2500 to 3500 ft. Southerly
winds will be enhanced by late Friday morning and into the
evening. Valley winds will be 10-20 kts with gusts up to 30 kts.
Gusts up to 40 kts over the Sierra. jbb

&&

.STO Watches/Warnings/Advisories...
winter storm warning from 10 am friday to 4 pm pst saturday
above 5000 feet in the west slope northern sierra nevada...
western plumas county/lassen park.

winter weather advisory from 4 am to 10 pm pst friday above 4000
feet in the mountains southwestern shasta county to northern
lake county.

winter storm warning from 4 am friday to 4 am pst saturday above
4000 feet in the shasta lake area / northern shasta county.

&&
Hazardous weather outlook, Feb 6, 6:00 AM PST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PST THU FEB 6 2014

CAZ013>019-063-064-066>069-071500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
600 AM PST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

GENERALLY LIGHT SNOW POSSIBLE IN THE MOUNTAINS TODAY WITH HIGHEST
AMOUNTS IN THE SIERRA NEVADA WHICH MAY IMPACT TRAVEL.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

SERIES OF WET PACIFIC STORMS MOVE THROUGH FRIDAY THROUGH EARLY
MONDAY BRINGING PERIODS OF MODERATE TO HEAVY PRECIPITATION AND GUSTY
WIND ALONG WITH SIGNIFICANT SNOW TO THE HIGHER MOUNTAIN TERRAIN.
PONDING OF WATER ON ROADWAYS...SMALL STREAM FLOODING...DEBRIS FLOWS
ALONG BURN SCARS...AND TRAVEL IMPACTS INTO THE MOUNTAINS ARE
POSSIBLE.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE AT
WEATHER.GOV/SACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA AT
FACEBOOK.COM/NWS.SACRAMENTO
TWITTER.COM/NWSSACRAMENTO

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.